Missouri, 2026

Wildfire in Missouri, March 13, 2026

March 13, 2026 · NWS SGF · 1 event in 1 county or zone

A wildfire burned about 850 acres placfile.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A wildfire burned about 850 acres placfile.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 13, 5:12 AM CST, 4 hours 5 minutes earlier. Its key messages:

  • Locally Elevated fire weather conditions will occur this afternoon as dry air filters into the Ozarks.
  • Warming trend into the start of the weekend. A dry stretch of weather is expected through Saturday.
  • 50-80% chance for a line of gusty showers and isolated thunderstorms Sunday. Severe wind gust potential exists east of Highway 65.
  • Then, 30-50% chances for light wintry precipitation Sunday night as colder air rushes in, bringing 35-45 mph wind gusts with it.
  • Below average high temperatures in the 30s Monday will quickly rebound to above average by the middle of next week.
Area forecast discussion, Mar 13, 5:12 AM CST, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
612 AM CDT Fri Mar 13 2026

.KEY MESSAGES...

- Locally Elevated fire weather conditions will occur this
  afternoon as dry air filters into the Ozarks.

- Warming trend into the start of the weekend. A dry stretch of
  weather is expected through Saturday.

- 50-80% chance for a line of gusty showers and isolated
  thunderstorms Sunday. Severe wind gust potential exists east
  of Highway 65.

- Then, 30-50% chances for light wintry precipitation Sunday
  night as colder air rushes in, bringing 35-45 mph wind gusts
  with it.

- Below average high temperatures in the 30s Monday will
  quickly rebound to above average by the middle of next week.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 213 AM CDT Fri Mar 13 2026

Looking at the latest satellite images and surface observations
early this morning, showed a broad area of cloud cover moving
east across the northern plans associated with surface low
pressure and a trailing cold front approaching the Ozarks. Winds
in advance of the cold front were from the southwest and were
gusting from 20 to 30 kts. The cold front will move through the
region today as the surface low continues its eastward trek.

A dry airmass will move into the Ozarks in the wake of the
front with winds shifting out of the west and falling off to
less than 10 mph as the pressure gradient weakens. The dry
airmass will allow afternoon Relative humidity values to fall
into the 20 to 30 percent range for portions of the Ozarks.
This will allow for elevated fire weather conditions with
potential for fire starts to occur this afternoon. With
weakening winds however, fire spread will be limited.

Upper level ridging will occur across the southwestern CONUS
into Saturday with the eastern periphery sliding over the region
on Saturday. This will bring 850mb temperatures in the teens
allowing for highs warming into the 70s. Southerly winds could
gust to 20 to 25 mph at times on Saturday as developing low
pressure in the central Rockies tightens the surface gradient
once again.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
Issued at 213 AM CDT Fri Mar 13 2026

The low mentioned above will begin to move into the plains
during the day Sunday and bring a significant change to the
regions weather Sunday night into the beginning of next week.
Synoptic models and ensemble members are in fairly good
alignment with the timing of the system for the Ozarks as it
moves across the plains, tough the track of the low has some
minor differences. The thing that remains very consistent
however is the polar airmass that will bring a return of winter
to the region Sunday night into early Tuesday morning.

As the storm system moves east, a cold front will move west to
east across the area. Showers and isolated thunderstorms will
develop along and behind the front. Instability, will be a
limiting factor in the development of convection however.
Depending on the speed and timing of the front, changes the
potential storm strength will occur. If the front is a little
slower, instability may be higher and allow for a limited
severe risk across the area mainly east of Highway 65. If the
front is a little faster, instability will remain limited across
the area and the better severe threat will be east and
southeast of the area.

As the front moves through the region, a continued tight
surface pressure gradient will remain with winds shifting out
of the north and potential wrap around moisture moving across
the regions cold air surges into the Ozarks. Models have been
insistent in a change over to snow as this occurs. With highs
Sunday in the upper 60s to near 70 degrees, any snow that would
fall as the precipitation transitions to frozen would most
likely accumulate on elevated and grassy surfaces. Timing would
likely be Sunday evening into night with light accumulations
possible. Current guidance suggests a 40-50% chance for an inch
of accumulation. The better potential for this would be across
the northern portion of the Ozarks, from Highway 54 north. Still
depending on the track, some accumulations may reach to the
Arkansas line.

In addition to the cold and snowy weather, the pressure
gradient will tighten brining gusty winds to the region Sunday
afternoon into Sunday night, with gusts of 35 to 45mph possible
at times. This blustery weather will bring falling temperatures
through the afternoon into the evening.

Colder temperatures will occur on Monday with morning lows in
the teens to lower 20s and highs only warming into the 30s.
Monday night lows will then again drop into the teens and 20s
into Tuesday morning. A warming trend will then occur into the
middle of next week with much above normal temperatures expected
to return for the end of next week into next weekend.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 608 AM CDT Fri Mar 13 2026

Diminishing winds will continue through the day with VFR flight
conditions expected trough the period. LLWS will impact portions
of the region through 14z until daytime warming allows the
boundary layer to mix. Otherwise, only a few middle to high
clouds will move over the region but will have no impacts.

Surface winds will shift from west to north this afternoon to
east overnight tonight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Hatch
Hazardous weather outlook, Mar 13, 4:17 AM CST, 5 hours before
Hazardous Weather Outlook
National Weather Service Springfield MO
517 AM CDT Fri Mar 13 2026

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141030-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
517 AM CDT Fri Mar 13 2026

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated fire weather risk.

DISCUSSION...

Breezy winds early today will weaken by this afternoon, however
relative humidities will fall into the 20 to 30 percent range as a
dry air mass moves over the Ozarks behind a cold front. This may
allow for elevated fire start potential today though spread
potential will be limited due to weakening winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The next chance for precipitation comes Sunday. There is a 50 to
80 percent chance for a quick line of showers and some
thunderstorms to move through during the day Sunday, bringing a
15 percent chance for wind gusts exceeding 60 mph, mainly east of
Highway 65. Widespread wind gusts up to 35 to 45 miles per hour
will be possible along with light snow late Sunday evening into
the overnight.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Barry

When
March 13, 9:17 AM CST
Where
Barry forecast zone
Reported by
Park/Forest Service
Coordinates
36.710, -93.829 (the zone’s center; the record gives no point)

A 850 acre wild fire, called the Natural Bridge fire, occurred in the Mark Twain National Forest in southern Barry County. The US Forest Service battled the fire and ultimately contained it.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2026Every state in 2026This day in weather historyWarnings in Missouri, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1314046.